Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 128, NWS Raleigh, NC

June 12, 2011Scotland County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 12, 2011, 8:57 PM EDT for Scotland County, North Carolina. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2011, 8:57 PM EDT (00:57 UTC)
Expired
Jun 12, 2011, 9:45 PM EDT
In force
48 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Scotland County, NC

The radar

The Raleigh/Durham radar (KRAX), 129 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 9:34 PM EDTTSTM WND DMGEast Laurinburg, NCTREE LIMB DOWN ON A POWER POLE WITH FIRE ON THIRD ST NEAR 74 BUSINESS. POWER OUT IN AREA. TIME ESTIMATED.
Jun 12, 9:39 PM EDTTSTM WND DMG3 Wnw Wagram, NCTREE BLOWN DOWN. TIME ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2011-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 107 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2011-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
107 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
1597 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

231 
WUUS52 KRAH 130057
SVRRAH
NCC165-130145-
/O.NEW.KRAH.SV.W.0128.110613T0057Z-110613T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
857 PM EDT SUN JUN 12 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SCOTLAND COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 945 PM EDT

* AT 854 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  SEVERE THUNDERSTORM NEAR DIGGS AND WALLACE...MOVING EAST AT 35     
  MPH. WINDS IN EXCESS OF 58 MPH ARE  LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  GIBSON...
  LAUREL HILL...
  LAURINBURG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3463 7947 3481 7969 3482 7962 3484 7962
      3485 7963 3491 7956 3493 7958 3499 7958
      3503 7951 3504 7946 3494 7935 3485 7934
      3482 7935 3477 7933
TIME...MOT...LOC 0056Z 289DEG 28KT 3479 7976

$$

JO
2 follow-up statements
570 
WWUS52 KRAH 130109
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
909 PM EDT SUN JUN 12 2011

NCC165-130145-
/O.CON.KRAH.SV.W.0128.000000T0000Z-110613T0145Z/
SCOTLAND NC-
909 PM EDT SUN JUN 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR SCOTLAND COUNTY...

AT 904 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR 
GIBSON...OR 9 MILES WEST OF LAURINBURG...MOVING EAST AT 20 MPH. THIS 
STORMS HAS A HISTORY OF PRODUCING WIND DAMAGE.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... LAUREL HILL...CAMP
MACKALL...EAST LAURINBURG AND WAGRAM.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3463 7947 3481 7969 3482 7962 3484 7962
      3485 7963 3491 7956 3493 7958 3499 7958
      3503 7951 3504 7946 3494 7935 3485 7934
      3482 7935 3477 7933
TIME...MOT...LOC 0109Z 273DEG 18KT 3475 7960

$$

JO
039 
WWUS52 KRAH 130135
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
935 PM EDT SUN JUN 12 2011

NCC165-130146-
/O.EXP.KRAH.SV.W.0128.000000T0000Z-110613T0145Z/
SCOTLAND NC-
935 PM EDT SUN JUN 12 2011

...THE SEVERE THUNDERSTORM WARNING FOR SCOTLAND COUNTY EXPIRES AT 945
PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING WILL BE ALLOWED TO EXPIRE.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3463 7947 3481 7969 3482 7962 3484 7962
      3485 7963 3491 7956 3493 7958 3499 7958
      3503 7951 3504 7946 3494 7935 3485 7934
      3482 7935 3477 7933
TIME...MOT...LOC 0136Z 273DEG 18KT 3474 7944

$$

JO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 6:09 PM EDT, 2 hours 48 minutes earlier.

Area forecast discussion, Jun 12, 6:09 PM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
609 PM EDT SUN JUN 12 2011

.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE NORTHWEST EARLY THIS EVENING...
THEN DROP TO THE SOUTHEAST THROUGH OUR REGION OVERNIGHT. HIGH
PRESSURE WILL BUILD INTO THE MID ATLANTIC REGION FROM THE NORTH
THROUGH MID WEEK... BRINGING LESS HUMID AND MORE SEASONABLE
CONDITIONS.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
AS OF 610 PM...

LINE OF THUNDERSTORMS WILL MACH SOUTHWARD THIS EVENING AND ALL
INDICATIONS ARE THE LOW LEVEL WIND FIELD WILL BECOME WEAKER AND
DIVERGENT TOWARD MIDNIGHT. BY LATE EVENING SHOWERS AND
THUNDERSTORMS SHOULD BE ISOLATED AND IN THE PROCESS OF EXITING OUR
EASTERN PARTS. MOSTLY NVA AFTER LATE EVENING ALSO SUPPORTS THIS.
STORMS ARE MOVING THIS EVENING WITH NO INDICATION OF BACK
BUILDING... AND THE FLOOD THREAT APPEARS SMALL. LOW TEMPERATURES
IN THE MID TO UPPER 60S.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH THURSDAY NIGHT/...
AS OF 230 PM SUNDAY...

MONDAY: THE STACKED LOW LOCATED OVER THE ONTARIO/QUEBEC
PROVINCIAL BORDER WILL MOVE STEADILY EASTWARD TO THE UPPER SAINT
LAWRENCE VALLEY THROUGH MONDAY... YIELDING INCREASING
NORTHWESTERLY MID LEVEL FLOW OVER NORTH CAROLINA. THE SURFACE
TROUGH IS EXPECTED TO BE SOUTHEAST OF NORTH CAROLINA BY DAYBREAK
MONDAY WITH THE ACTUAL SURFACE COLD FRONT GRADUALLY DROPPING
SOUTHEAST INTO THE TROUGH... ALLOWING FOR A SLOW FILTERING OF MORE
SEASONABLE AIR AND LOWER DEW POINTS INTO CENTRAL NORTH CAROLINA.
GIVEN THE PROXIMITY OF THE FRONT TO THE SOUTHEAST CWA... LOCATIONS
SOUTH AND EAST OF CLINTON MAY SEE A STRAY SHOWER OR TWO... HOWEVER
GIVEN THE MAINLY NORTHWEST FLOW IN THE LOW LEVELS AND
STABILIZING/DRYING MID LEVELS... MOISTURE SHOULD NOT BE SUFFICIENT
FOR ANY SUBSTANTIAL COVERAGE AND WILL LEAVE THE FORECAST DRY. A
LOW LEVEL DRY ADIABATIC PROFILE SUPPORTS HIGHS OF 84 TO 90. -GIH

MONDAY NIGHT AND TUESDAY:
NWP GUIDANCE CONTINUES TO INDICATE SHORT WAVE ENERGY ALOFT MOVING
FROM THE SOUTHWESTERN UNITED STATES THIS MORNING AND LINKING UP
WITH SHORT WAVE ENERGY ROTATING AROUND THE MID/UPPER VORTEX
CENTERED ACROSS THE NORTHEASTERN UNITED STATES AND SOUTHEASTERN
CANADA. THIS WILL HELP TO AMPLIFY THE MID/UPPER LEVEL EAST COAST
TROUGH AND ALLOW FOR CONTINUED CHANCES OF SHOWERS/STORMS ALONG A
FRONTAL ZONE (POSSIBLY ENHANCED BY ANY REMNANT MCS'S ACTIVITY ON
TUESDAY) WITH LESSER OF A CHANCE AND WEAKER SHOWERS AND/OR STORMS
TO THE NORTH OF THE FRONT... WHICH IS EXPECTED TO BE LOCATED JUST
TO THE SOUTH OF THE AREA. THUS... EXPECT MOST IF NOT ALL OF THE
CWA WILL REMAIN DRY (DEPENDING ON THE EXACT LOCATION OF THE
FRONT)... WITH ONLY AN OUTSIDE SHOT OF GENERALLY A SHOWER OR TWO
WITH THE BEST CHANCES ACROSS THE SOUTH. THUS... WILL KEEP SLIGHT
CHANCE OF SHOWERS ON TUESDAY AFTERNOON INTO THE EVENING FOR NOW
ACROSS THE SOUTH.

HIGH TEMPERATURES WILL BE TRICKY AND DEPEND ON HOW FAR SOUTH THE
FRONT IS DRIVEN. GIVEN THE TIME OF THE YEAR... WILL GO WITH THE
WARMER SIDE OF GUIDANCE... WHICH IS CLOSER TO THE MAV THAN MET.
THIS YIELDS HIGH TEMPERATURES IN THE MID TO UPPER 80S LOW
TEMPERATURES TUESDAY MORNING WILL CARRY THE SAME TYPE OF
UNCERTAINTY. THUS... WILL GO WITH LOW TEMPERATURES RANGING FROM
THE LOWER TO MID 60S.

TUESDAY NIGHT THROUGH THURSDAY NIGHT:
UNCERTAINTY APPEARS TO HAVE INCREASED IN THIS PORTION OF THE
FORECAST... AS THE LATEST 12Z NAM AND SOMEWHAT THE 06Z/12Z GFS HAVE
TRENDED TO MORE OF A DAMMING OR HYBRID DAMMING PATTERN SETTING UP...
WHILE THE 00Z ECMWF MOVES THE SURFACE HIGH OFFSHORE AND ALLOWS A
SOUTHERLY RETURN FLOW TO DEVELOP AS A WARM FRONT MOVES THROUGH THE
AREA. THIS APPEARS TO BE TIED TO THE HANDLING OF THE UPPER LOW IN
THE VICINITY OF THE NORTHEAST UNITED STATES AND SOUTHERN CANADA
AND THE NEXT UPPER LOW MOVING INTO THE NORTHERN PLAINS AND UPPER
MIDWEST... WITH SOME FORM OF SHORT WAVE RIDGING WEDGED IN BETWEEN.
THE GFS AND NAM APPEAR TO HAVE LESS AMPLIFICATION OF THE MID/UPPER
RIDGE ACROSS THE PLAINS INTO THE MIDWEST... ALLOWING A PIECE OF
ENERGY TO BREAK OFF FROM THE SYSTEM MOVING INTO THE NORTHERN
PLAINS AND MIDWEST AND TRACK ACROSS THE MID MS VALLEY AND TN
VALLEY AND TRACK A SURFACE LOW INTO THIS AREA... WHILE ANOTHER
WEAK SURFACE LOW DEVELOPS ALONG THE LOW LEVEL FRONTAL ZONE ACROSS
SOUTH CAROLINA OR GEORGIA. THIS COMBINED WITH THE SURFACE HIGH
PRESSURE EXPECTED TO RIDGE INTO THE AREA FROM THE NORTH OR SLOWLY
SHIFT OFFSHORE WHILE EXTENDING BACK INTO OUR REGION MAY CREATE
SEASONABLY COOL/WET CONDITIONS DURING THIS TIME FRAME. DO NOT PLAN
ON TAKING THIS SCENARIO HOOK LINE AND SINKER YET... GIVEN THE
PLACEMENT OF THE LOWER LEVEL FRONTAL ZONE WHICH WILL VERY LIKELY
BE AFFECT BY MESOSCALE FEATURES WHICH ARE HARD TO DISCERN AT THIS
TIME FRAME IN THE FORECAST. IN FACT THE TIMING OF WHEN WE COULD
POSSIBLY SEE EVAPORATIVELY COOLED TEMPERATURES ARE STILL VERY MUCH
IN QUESTION. FOR NOW WILL NOT TO MAKE ANY SIGNIFICANT CHANCES...
ONLY LOWER TEMPERATURES A CATEGORY OR SO ACROSS THE AREA DURING
THIS TIME. WILL GO WITH HIGH TEMPERATURES GENERALLY IN THE LOWER
TO MID 80S... KEEPING IN MIND THIS WILL BE WAY TO WARM IF A
DAMMING SCENARIO DEVELOPS. LOWS DURING THIS TIME FRAME ARE
EXPECTED TO GENERALLY BE IN THE 60S. WILL CONTINUE TO GO WITH
CHANCE POPS FOR SHOWERS AND STORMS FROM WEDNESDAY NIGHT ONWARD.
DEPENDING ON WHERE THE LOW LEVEL FRONTAL ZONE OR WEDGE BOUNDARY
SETS UP... SEVERE STORMS MAY BE A THREAT... ESPECIALLY IF WE GET
AN ENHANCED BOUNDARY THANKS TO A WARM SEASON WEDGE. -BSD

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
AS OF 230 PM SUNDAY...

MID/UPPER LEVEL TROUGH IS EXPECTED TO MOVE FROM THE GREAT LAKES
REGION ON THURSDAY INTO THE NORTHEAST ON FRIDAY BEFORE BEING
ABSORBED BY A DEEPER VORTEX OVER SOUTHEASTERN CANADA. THIS WILL
ALLOW THE ASSOCIATED SURFACE COLD FRONT/TROUGH TO MOVE INTO THE
AREA... AND STALL ACROSS THE AREA. THIS WILL RESULT IN CONTINUED
UNSETTLED WEATHER ACROSS OUR REGION INTO NEXT WEEKEND... WITH
CHANCES OF SHOWERS AND STORMS EACH DAY. HIGHS ALTHOUGH SHOULD
REBOUND WITH WARM MOIST LOW LEVEL AIR MASS ACROSS THE REGION.
THUS... EXPECT HIGH TEMPERATURES GENERALLY IN THE UPPER 80S TO
LOWER 90S... WITH LOWS IN THE UPPER 60S TO LOWER 70S. -BSD

&&

.AVIATION /22Z SUNDAY THROUGH FRIDAY/...
AS OF 100 PM SUNDAY...

VFR CONDITIONS WILL DOMINATE AT ALL CENTRAL NORTH CAROLINA
TERMINAL FORECAST SITES THROUGH THIS EVENING... HOWEVER AT ALL
LOCATIONS THERE IS A GREATER THAN 50/50 CHANCE OF A 2 TO 3 HOUR
PERIOD OF MVFR CONDITIONS WITH THUNDERSTORMS IN AND NEAR THE
AIRFIELDS... AND A FEW WIND GUSTS TO 40 KNOTS AND SMALL HAIL/GRAUPEL
ARE POSSIBLE. THE MOST LIKELY TIME FRAME FOR THESE INCLEMENT
CONDITIONS WILL BE 20Z TO 23Z AT GSO/INT... 21Z TO 00Z AT RDU... AND
23Z TO 03Z AT RWI/FAY. BACKGROUND WINDS WILL BE LIGHT UNDER 10 KNOTS
MAINLY FROM THE SOUTHWEST... GUSTY ONLY IN AND NEAR STORMS. A COLD
FRONT EXPECTED TO APPROACH FROM THE NORTHWEST LATER TODAY... ALONG
WITH A MOIST AND UNSTABLE ATMOSPHERE OVER CENTRAL NORTH
CAROLINA... WILL HELP FUEL THESE SCATTERED TO NUMEROUS SHOWERS AND
STORMS. THESE CONVECTIVE TOWERS WILL LIKELY START OUT DISCRETE AND
CIRCUMNAVIGABLE... HOWEVER THEY SHOULD QUICKLY CONGEAL INTO NON-
POROUS CONVECTIVE CLUSTERS. THE RISK FOR STORMS AT ALL SITE IS
EXPECTED TO ABATE GRADUALLY BETWEEN 01Z AND 05Z... AS A PREFRONTAL
TROUGH PUSHES SOUTHEAST OF THE AREA... ALLOWING SOMEWHAT DRIER AIR
TO SLOWLY FILTER IN FROM THE NORTHWEST OVERNIGHT... BUT STORMS MAY
LAST A BIT LONGER OVERNIGHT AT FAY. THERE IS A SMALL THREAT FOR
MVFR FOG LATE TONIGHT MAINLY AT FAY/RWI BUT THE RISK APPEARS TOO
LOW TO INCLUDE AS A PREVAILING CONDITION AT THIS TIME. VFR
CONDITIONS ARE PROBABLE MONDAY MORNING THROUGH EARLY AFTERNOON.

LOOKING BEYOND 18Z MONDAY... A FEW STORMS MAY DEVELOP SOUTHEAST OF
FAY MONDAY AFTERNOON... OTHERWISE DRY WEATHER AND VFR CONDITIONS
WILL PREVAIL THROUGH TUESDAY WITH HIGH PRESSURE BUILDING IN FROM THE
NORTH. THE FRONT STAYS STALLED JUST TO OUR SOUTH THROUGH MID TO LATE
WEEK... AND PASSAGES OF WEAK IMPULSES ALOFT ALONG THE FRONTAL ZONE
MAY BRING A CHANCE OF MVFR CONDITIONS WITH SHOWERS AND ISOLATED
STORMS MAINLY AT INT/GSO AND FAY ON WEDNESDAY INTO THURSDAY...
ALTHOUGH UNCERTAINTY IS HIGH IN THIS TIME FRAME WITH VERY DIFFERENT
MODEL SOLUTIONS. WE MAY SEE ADDITIONAL STORMS AREA WIDE ON FRIDAY AS
WE GET BACK INTO THE WARM SECTOR AHEAD OF ANOTHER UPPER LEVEL
DISTURBANCE. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM...HARTFIELD
LONG TERM...BSD
AVIATION...HARTFIELD
Hazardous weather outlook, Jun 12, 5:31 AM EDT, 15 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
531 AM EDT SUN JUN 12 2011

NCZ007>011-021>028-038>043-073>078-083>086-088-089-131115-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
531 AM EDT SUN JUN 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP AND DRIFT
SOUTHEASTWARD ACROSS CENTRAL NC THIS AFTERNOON AND EVENING. SOME
STORMS WILL BECOME STRONG TO SEVERE...WITH A THREAT OF DAMAGING
WIND GUSTS...HAIL UP TO ONE INCH IN DIAMETER...EXCESSIVE LIGHTNING...
AND HEAVY DOWNPOURS CAPABLE OF LOCALIZED...MAINLY URBAN FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO AFFECT CENTRAL NC
ON THURSDAY.

MWS

In the hours before

Special weather statement, Jun 12, 7:55 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
755 PM EDT SUN JUN 12 2011

NCZ086-130030-
HOKE-
755 PM EDT SUN JUN 12 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS HOKE COUNTY THROUGH 830 PM
EDT...

AT 754 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SILVER CITY...OR ABOUT OVER RAEFORD...MOVING EAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...RAEFORD...ROCKFISH
AND HIGHWAY 401.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3490 7933 3508 7934 3510 7910 3509 7909
      3504 7909 3496 7903 3495 7903 3490 7911
TIME...MOT...LOC 2354Z 268DEG 14KT 3500 7923

JO
Local storm report, Jun 12, 7:56 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
756 PM EDT SUN JUN 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     ELDORADO                35.47N  80.03W
06/12/2011                   MONTGOMERY         NC   911 CALL CENTER

            ONE TREE REPORTED DOWN ON NC HIGHWAY 109 NEAR ELDORADO

&&

EVENT NUMBER RAH1100772

KMSMITH
Special weather statement, Jun 12, 7:59 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
759 PM EDT SUN JUN 12 2011

NCZ011-026>028-041>043-130130-
EDGECOMBE-FRANKLIN-HALIFAX-JOHNSTON-NASH-WAKE-WILSON-
759 PM EDT SUN JUN 12 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS JOHNSTON...NASH...WILSON...
WAKE...HALIFAX...FRANKLIN AND EDGECOMBE COUNTIES THROUGH 930 PM
EDT...

AT 756 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
NORTHEAST NORTH CAROLINA...MOVING SOUTHEAST AT 15 MPH. THE STORMS
WILL BE EXITING WAKE AND FRANKLIN COUNTIES TOWARD 830 PM AND
CONTINUE TO APPROACH KENLY... WILSON...TARBORO AND SCOTLAND NECK.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BUNN...PILOT...
MIDDLESEX...BAILEY...SIMS.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

&&

LAT...LON 3583 7735 3580 7747 3568 7766 3573 7772
      3559 7783 3563 7807 3538 7819 3575 7866
      3626 7829 3625 7813 3621 7811 3620 7801
      3629 7795 3630 7742 3624 7737 3621 7738
      3619 7735 3604 7748 3600 7741 3591 7735
TIME...MOT...LOC 2356Z 306DEG 14KT 3597 7841

14
Local storm report, Jun 12, 8:42 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
842 PM EDT SUN JUN 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 PM     TSTM WND DMG     WADESBORO               34.97N  80.07W
06/12/2011                   ANSON              NC   911 CALL CENTER

            TREE ON A CAR IN WADESBORO ON HIGHWAY 74 WITH A PERSON
            TRAPPED. A PORTION OF HIGHWAY 74 IS CLOSED. NUMEROUS
            TREES DOWN IN THE AREA.

&&

EVENT NUMBER RAH1100773

JO
Special weather statement, Jun 12, 8:53 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
853 PM EDT SUN JUN 12 2011

NCZ042-078-130145-
JOHNSTON-WAYNE-
853 PM EDT SUN JUN 12 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS WAYNE AND JOHNSTON COUNTIES
THROUGH 945 PM EDT...

AT 853 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SMITHFIELD...MOVING EAST AT 20 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...SMITHFIELD
SELMA...PINE LEVEL...PRINCETON...NAHUNTA.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING
AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT
OUTDOOR OBJECTS.

&&

LAT...LON 3554 7792 3530 7799 3542 7847 3560 7842
TIME...MOT...LOC 0053Z 283DEG 16KT 3549 7834

14
Special weather statement, Jun 12, 8:54 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
854 PM EDT SUN JUN 12 2011

NCZ088-130200-
CUMBERLAND-
854 PM EDT SUN JUN 12 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS CUMBERLAND COUNTY THROUGH
1000 PM EDT...

AT 854 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HOPE MILLS AND SOUTHWEST FAYETTEVILLE...MOVING EAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...HOPE MILLS...
FAYETTEVILLE...VANDER...CEDAR CREEK...STEDMAN.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3485 7869 3493 7901 3495 7903 3496 7903
      3503 7908 3514 7906 3509 7867 3499 7865
      3488 7851 3484 7852
TIME...MOT...LOC 0054Z 281DEG 14KT 3503 7897

JO

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 8:20 PM EDTSevere Thunderstorm WarningRAHWayne, Wilson40 min
Jun 12, 8:30 PM EDTSevere Thunderstorm WarningRAHAnson, Richmond43 min
Jun 12, 8:53 PM EDTSpecial Weather StatementRAHJohnston, Wayne52 min
Jun 12, 8:54 PM EDTSpecial Weather StatementRAHCumberland66 min
Jun 12, 9:25 PM EDTSpecial Weather StatementRAHSampson65 min
Jun 12, 9:44 PM EDTSpecial Weather StatementRAHHalifax16 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.